• Users Online: 2337
  • Print this page
  • Email this page
CASE REPORT
Year : 2012  |  Volume : 56  |  Issue : 1  |  Page : 55-57

Seizures after intravenous tramadol given as premedication


Department of Anaesthesiology and Critical Care, RNT Medical College and Associated Group of Hospitals, Udaipur, Rajasthan, India

Correspondence Address:
Lalit Kumar Raiger
Dilshad Bhawan, 69 Chetak Circle, Udaipur, Rajasthan 313 001
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5049.93345

Rights and Permissions

A 35-year-old, 50-kg female with a history of epilepsy was scheduled for elective breast surgery (fibroadenoma) under general anaesthesia. She was given glycopyrrolate 0.2 mg, ondansetron 4 mg and tramadol 100 mg i.v. as premedication. Within 5 min, she had an acute episode of generalised tonic-clonic seizure that was successfully treated with 75 mg thiopentone i.v. and after 30 min, she was given general anaesthesia with endotracheal intubation. Surgery, intra-operative period, extubation and post-operative period were uneventful. We conclude that tramadol may provoke seizures in patients with epilepsy even within the recommended dose range.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3245    
    Printed88    
    Emailed3    
    PDF Downloaded706    
    Comments [Add]    
    Cited by others 3    

Recommend this journal